Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2001, 10:59 PM CDT for Lampasas County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 24, 2001, 10:59 PM CDT (03:59 UTC)
- Expired
- May 24, 2001, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lampasas County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:15 PM CDT | Hail 1 | Kempner, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 250400 SVRFTW TXC281-250430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1059 PM CDT THU MAY 24 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMPASAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 PM CDT * AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER LAMPASAS COUNTY...5 MILES N4ORTHEAST OF LAMPASAS MOVING SOUTHEAST AT 20 MPH. LAT...LON 3112 9825 3104 9816 3106 9793 3128 9808
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:00 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 24, 9:00 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CDT THU MAY 24 2001 THE FLOW AROUND THE UPPER LOW OVER THE MIDWEST WILL DOMINATE THE WEATHER ACROSS NORTH TEXAS DURING THE NEXT 24 HOURS. THUNDERSTORMS THAT DEVELOPED OVER SAN SABA COUNTY MAY BRUSH THE EXTREME SOUTHWESTERN ZONES DURING THE NEXT FEW HOURS. OTHERWISE...CLEAR TO PARTLY CLOUDY WILL PREVAIL OVERNIGHT. ONLY MINOR CHANGES WERE MADE TO THE AFTERNOON ZONE FORECAST PACKAGE. #58 615 PM CDT THU MAY 24 2001 AVIATION DISCUSSION... NOT MUCH WEATHER TONIGHT. SOME MID LEVEL CLOUDS FOR THE NEXT ONE TO TWO HOURS THEN GENERALLY CLEAR. WINDS WILL BE LIGHT NORTHEAST OR LIGHT AND VARIABLmE. 59 .FWD...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.